MAUDE Adverse Event Report: MEDTRONIC IRELAND SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number P4044
Medical Device Problem Codes Difficult to Remove (1528); Device Damaged by Another Device (2915); Material Deformation (2976); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician attempted to use a silverhawk atherectomy device during treatment of a calcified lesion in the patient¿s proximal left posterior tibial artery.Slight vessel tortuosity and severe calcification are reported.A medtronic nitrex guidewire was used.The device was inspected without issues noted.Ifu was followed and the device was prepped without issue.Physician noticed resistance when trying to remove device from patient.The physician was attempting to remove the device because the nose cone did not pass the calcified lesion.As physician was trying to remove, it was noticed the wire looked displaced angiographically.When the device was taken out it was noticed the guidewire lumen in the nosecone closest to the cutter window was noted to be torn.The cutter was inside the housing during device removal from patient.No deformation noted in the cutter.Damage was noted to the tecothane jacket, with it noted to be torn.No detachment occurred.No vessel damage noted.A new device was opened to complete the procedure.No damage noted to the nitrex wire.No patient injury reported.
 
Additional Manufacturer Narrative
Image review: image 1: the first image that was returned contained the housing assembly of the silverhawk device.Red, biological material, was ob served within the housing.The image appeared to have been taken during the procedure.A guidewire was loaded through the housings guidewire lumen.It was observed that the guidewire was not enclosed within the lumen at the proximal end of the housing assembly.Closer examination revealed tearing of the guidewire lumen at the proximal end.Image 2: the second image also contained the housing assembly of the silverhawk device.The tear in the proximal end of the housing guidewire lumen was also observed, consistent with the previous image.No additional anomalies were observed along the guidewire lumen.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SILVERHAWK BTK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key12245078
Report Number9612164-2021-02929
Device Sequence Number17267021
Product Code MCW
UDI-Device Identifier00643169968479
UDI-Public00643169968479
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K103618
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2022
Device Model NumberP4044
Device Catalogue NumberP4044
Device Lot Number0010498720
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/14/2021
Supplement Date Received by Manufacturer08/10/2021
Initial Report FDA Received Date07/29/2021
Supplement Report FDA Received Date08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1